Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 20, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 1, 2017, 11:13 AM CDT for 10 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2017, 11:13 AM CDT (16:13 UTC)
- Expired
- Nov 1, 2017, 3:33 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS74 KLUB 011613 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX Issued by National Weather Service AMARILLO TX 1113 AM CDT Wed Nov 1 2017 TXZ021>025-027>031-020000- /O.NEW.KLUB.WI.Y.0020.171101T1613Z-171102T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, and Roaring Springs 1113 AM CDT Wed Nov 1 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...through 7 pm. * WINDS...West and southwest at 30 to 35 mph with gusts to around 45 mph. * IMPACTS...Lightweight objects may be blown about by the wind. Blowing dust will also lower visibilities in spots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
1 follow-up statement
442 WWUS74 KLUB 012033 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX Issued by National Weather Service AMARILLO TX 333 PM CDT Wed Nov 1 2017 TXZ021>025-027>031-012145- /O.CAN.KLUB.WI.Y.0020.000000T0000Z-171102T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, and Roaring Springs 333 PM CDT Wed Nov 1 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Winds have decreased to below 30 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 6:22 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 1, 6:22 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 622 AM CDT Wed Nov 1 2017 .AVIATION... VFR conditions will continue through the next 24 hours. Wind will be a bit gusty in the afternoon from the west to southwest at KLBB and KPVW but slightly slower at KCDS. Jordan && .PREV DISCUSSION... /issued 237 AM CDT Wed Nov 1 2017/ DISCUSSION... After a couple of cool days, we will see temperatures rebound back well above average today. This will occur as the large-scale weather pattern continues to flatten across the CONUS, establishing quasi- zonal mid-level flow over much of the nation. The stout zonal flow traversing the Rockies will promote lee surface troughing and a tightening pressure gradient locally. The increasing pressure/height gradient at the surface and aloft will pave the way for gusty downsloping winds and the much warmer conditions. Westerly winds sustained at 20 to 30 mph will be common by this afternoon, with a few spots across the southwest Texas Panhandle and northern South Plains perhaps flirting with low end wind advisory levels at times. The downslope flow and full insolation will push highs into the upper 70s and lower 80s on the Caprock with middle 80s common across the southeast Texas Panhandle and Rolling Plains. The warm and windy start to November will also elevate the fire danger and could loft a little blowing dust too. The overall weather pattern won't change much tomorrow with another warm, dry and breezy to windy day. It does still appear a shortwave trough traversing south-central Canada and the Upper Midwest will open the door for a Canadian surface high to spill into the center of the continent late week. The southwest flank of this high is expected to backdoor into the northeast zones where it will provide 10-15 degrees of cooling (knocking temperatures back to near average there) on Friday. West of the frontal intrusion highs will likely still peak in the upper 70s and lower 80s over much of the Caprock. The progressive pattern should quickly carry the shallow Canadian air eastward on Saturday with a warm and dry weekend to follow for West Texas. Eventually, an upper level storm system that will affect the Pacific Northwest late this week will accelerate eastward near the international border over the weekend. This passing trough will open the door for another round of Canadian air to spill into the plains late in the weekend into early next week. The medium range NWP are mixed on the amplitude of the ejecting system and thus how robust the southward push of cooler air will be. The latest GFS is on the weaker side and halts the cooler air to our northeast before as second shortwave moves by to our north Monday and backdoors the cold front through the CWA on Tuesday. The 00Z ECMWF is more aggressive, pushing the front through the South Plains early Monday, then briefly lifting it back to the north Tuesday, before accelerating back through northwest Texas early Wednesday with a sharper/deeper shortwave trough emerging through the central High Plains. These differences make the temperature forecast more uncertain by early next week. We've chosen to hedge our bets for now and show a gradual cooling trend from north to south in the Monday through Wednesday time-frame. Obviously, expect adjustments to this as the NWP hopefully latch on to the proper solution over the coming days. Regardless, it does appear dry weather will persist into at least early next week with no mentionable PoPs in the current 7-day forecast. FIRE WEATHER... Strong westerly winds (sustained at 20 to 30 mph) will combined with warm temperatures (peaking in the upper 70s to middle 80s) and low relative humidities (dipping to 15 to 20 percent) to create a period of elevated to briefly critical fire weather this afternoon. The strongest winds will afflict the southwest Texas Panhandle into the northern South Plains while the warmest and driest conditions will be across the southern South Plains into the Rolling Plains and southeast Texas Panhandle. A fire danger statement (RFD) will be issued for the entire area and valid from midday to 6 pm. Another warm, dry and breezy to windy day will elevate the fire danger again tomorrow afternoon. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23/23/14
Hazardous weather outlook, Nov 1, 3:57 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 357 AM CDT Wed Nov 1 2017 TXZ021>044-020900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 357 AM CDT Wed Nov 1 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Warm, dry and gusty westerly winds will create elevated to briefly critical fire weather over the region this afternoon. A fire danger statement is in effect from midday to 6 pm. Additionally, sustained westerly winds may briefly exceed 30 mph across the southwest Texas Panhandle and northern South Plains this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday More warm, dry and windy conditions will elevate the fire danger Thursday afternoon.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:51 PM CDT | Red Flag Warning | LUB | Bailey, Cochran, Cottle, Crosby, Dickens, Floyd and 10 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.